Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Apr 6, 2021, 6:47 PM MDT for Lincoln County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 6:47 PM MDT (00:47 UTC)
- Expired
- Apr 6, 2021, 7:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351 WWUS85 KBOU 070047 SPSBOU Special Weather Statement National Weather Service Denver CO 647 PM MDT Tue Apr 6 2021 COZ047-070145- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 647 PM MDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AND SOUTHERN LINCOLN COUNTY UNTIL 745 PM MDT... At 645 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Hugo, or 18 miles south of Limon. Wind gusts of 50 to 55 mph will be possible across eastern and southern Lincoln County. Locations impacted include... Hugo, Boyero, Karval, Wild Horse Point, Forder and Punkin Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3856 10392 3909 10372 3909 10318 3855 10318 TIME...MOT...LOC 0045Z 240DEG 48KT 3901 10358 $$ DIRENZO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:33 PM MDT, 14 minutes earlier.
Area forecast discussion, Apr 6, 6:33 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 633 PM MDT Tue Apr 6 2021 .UPDATE... Issued at 616 PM MDT Tue Apr 6 2021 Convective snow showers with the help of an embedded thunderstorms or two have kicked off brief moderate to heavy snow showers from Centennial south to Monument. Up to 2 inches already accumulated near Kiowa so we issued a winter weather advisory for zone 41 until midnight. Duration of the event may be much shorter than this but additional accumulations of 2 inches not out of the question. Main burst will be until 8 pm or so, then improving from northwest to southeast across the region, This already reflected on radar north and west of Broomfield at this time && .SHORT TERM...(This evening through Wednesday) Issued at 215 PM MDT Tue Apr 6 2021 Convection is firing up across the foothills and will be spreading east across the plains through this evening. 100mb ML CAPE is up to 500 J/kg along the northern foothills, with around 250 J/kg stretching southeast of that toward Denver. We've seen a few thunderstorms develop already, and with that limited CAPE expect a few more through the early evening as the axis of most numerous convection shifts east/southeast across the plains. Snow levels will drop from around 7500 feet at mid afternoon to around 6500 feet by 5 pm and then to around 5000 feet by midnight. With that, a few snowflakes may mix in across the lower elevations, but no accumulation is expected this evening. Mountain areas should see 1-4 inches with one round of showers this evening and probably another overnight with sufficient orographics and perhaps another weak secondary wave noted by most models including convective allowing models (CAMS). That second wave could even bring a few more showers to the plains, but right now that would still favor areas just east of Denver and the I-25 Corridor given a stronger downslope component near the hills. Winds will pick up across the plains, especially around Limon and points south where strongest gradient sets up and there may be some acceleration out of more widespread convection just north of there. We'll mention some blowing dust this evening from Limon southward where drier conditions and less ground cover exists through southern Lincoln County. On Wednesday, mostly dry conditions will spread across the area as drying and subsidence take hold. It will still be windy over the eastern plains with gusts around 50 mph expected. Again, areas from Limon southward will probably see the strongest wind gusts where we will remain near high wind criteria and gusts closer to 55+ mph will be possible. Temperatures will be slightly warmer than highs today, and near normal for this time of year. .LONG TERM...(Wednesday night through Tuesday) Issued at 122 PM MDT Tue Apr 6 2021 An up and down pattern is expected through most of the week. Gusty winds tomorrow evening should wane overnight into Thursday morning, but will pick back up Thursday afternoon. Upper level ridging tries to build back up during the day Thursday, though moderate northwesterly flow remains overhead aloft. Models continue to show at least modest subsidence aloft along with mid- level flow of roughly 30-35kt. 700mb temperatures are a few degrees warmer Thursday afternoon compared to Wednesday, so highs will likely be in the upper 60s to low 70s over the plains. The bigger concern will be for very dry conditions across the northeast plains. Forecast guidance is in good agreement with minimum humidity values dropping down to near 10% across much of the plains. Decided to hold off on issuing a Fire Weather Watch for the plains, but it seems inevitable that much of our forecast area east of I-25 will see critical fire weather conditions Thursday afternoon. The dry and windy conditions are short-lived as our next storm system approaches the area Friday morning. Cold front should sweep across the area late Thursday night or Friday morning, with temperatures several degrees cooler. Gusty winds are likely again Friday as the mid-level flow accelerates, with a few gusts above 45 mph possible over the far northeast plains. There could also be a few scattered showers across the area depending on the exact storm track and moisture availability, but otherwise impacts will be limited. Ridging quickly attempts to build back in on Saturday with warmer conditions likely along with less wind. Yet another passing trough is expected Sunday with additional cold front and perhaps an isolated shower or two. Models diverge a bit by the end of the weekend into next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 215 PM MDT Tue Apr 6 2021 Burst of snow or mix of rain/snow have dropped the ceilings significantly at Denver and Centennial, but have already started to improve at KBJC. Main issues will be through 01z with improving conditions from northwest to southeast across the terminals. Too warm for much accumulation except on grassy surfaces. After 01z, precipitation would be tapering off in intensity and coverage and shifting east/southeast of the Denver area TAF sites. North/northeast winds gusting to 18 to 25 knots should persist through most of tomorrow, with a slight lull with less gusty winds overnight. KBJC should even turn more easterly after 06Z tonight and persist through Tuesday with an anticyclonic flow pattern. Ceilings should be reduced to MVFR or ILS at a minimum with the passing showers and isolated storms. Only chance of a rain/snow shower lingering after that, and VFR conditions should redevelop. && .FIRE WEATHER... Issued at 215 PM MDT Tue Apr 6 2021 There is increasing concern for widespread critical fire weather conditions on Thursday. An upper level ridge will build in by Thursday afternoon, bringing temperatures back into the upper 60s to low 70s across the plains. Dew point temperatures are likely to remain in the 10s, yielding daytime minimum humidities between 10 and 15 percent. Deep mixing and modest winds aloft will promote wind gusts of 25 to 35 mph. Fire danger decreases on Friday as a cold front brings cooler temperatures to the region, but warm and dry conditions return for Saturday. && .HYDROLOGY... Issued at 215 PM MDT Tue Apr 6 2021 Rain and snow showers, along with isolated thunderstorms had developed in or near the burn scars this afternoon, with the main focus on the Cameron Peak burn scar. It looks like the heaviest showers will be moving off of this area soon, although a stronger storm earlier this afternoon warranted an Advisory for possible rainfall amounts in some of the lower slopes around a quarter to a third of an inch. Snow levels will lower fairly quickly late this afternoon, ending any flood threat. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for COZ041. && UPDATE...Cooper SHORT TERM...Barjenbruch LONG TERM...Hiris AVIATION...Barjenbruch/Cooper FIRE WEATHER...Hiris HYDROLOGY...Barjenbruch
Hazardous weather outlook, Apr 6, 10:02 AM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1002 AM MDT Tue Apr 6 2021 COZ030>051-071615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1002 AM MDT Tue Apr 6 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and isolated will spread across the area this afternoon and evening. A couple showers or an isolated thunderstorm may produce up to a quarter inch of rain on some of the lower slopes of the Cameron Peak fire, but no flooding is anticipated. The snow level will initially be around 8000 feet early this afternoon, and then drop to around 5000 feet overnight. Snow accumulations of 1 to 3 inches can be expected in most mountain areas, with a dusting possible on the grass in lower elevations. Most of the precipitation will shift east of the I-25 Corridor by early to mid evening, while showers continue across the mountains overnight. Temperatures should get cold enough to allow for some light slush or snow accumulation on roads over the higher mountains tonight. Strong and gusty winds will also develop across the plains through the afternoon and continue tonight. Peak gusts may reach 50 mph or greater around Limon and points south. Travelers, including those on I-70 in the Limon area, should be prepared for possible blowing dust and locally reduced visibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect strong and gusty northwest winds up to 55 mph in the wake of a storm system intensifying across Kansas on Wednesday morning. The strongest winds will be across the far northeast plains and across Washington, Elbert and Lincoln counties. There will be lingering snow showers across the mountains and a few rain and snow showers Wednesday morning across the far northeast plains. On Thursday, elevated fire danger is possible during the afternoon hours with lowering humidities and gusty northwest winds. Another weak system will bring cooler temperatures yet continued gusty winds on Friday. Saturday will be dry and warmer then another system will usher in cooler temperatures and gusty winds for Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, any reports of rain accumulation in or near the Cameron Peak Fire or blowing dust on the eastern plains would be appreciated.
In the hours before
Special weather statement, Apr 6, 6:47 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 647 PM MDT Tue Apr 6 2021 COZ047-070145- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 647 PM MDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AND SOUTHERN LINCOLN COUNTY UNTIL 745 PM MDT... At 645 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Hugo, or 18 miles south of Limon. Wind gusts of 50 to 55 mph will be possible across eastern and southern Lincoln County. Locations impacted include... Hugo, Boyero, Karval, Wild Horse Point, Forder and Punkin Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3856 10392 3909 10372 3909 10318 3855 10318 TIME...MOT...LOC 0045Z 240DEG 48KT 3901 10358 DIRENZO
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:08 PM MDT | Winter Weather Advisory | BOU | Arapahoe, Douglas, Elbert | 3 hr |
| Apr 7, 3:36 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Elbert, Larimer, Lincoln, Logan and 5 more | 11 hr |
| Apr 7, 2:49 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Elbert, Larimer, Lincoln, Logan and 5 more | 28 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.